Alert archive / Arizona / Red Flag Warnings in 2020
Red Flag Warning 18, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jul 6, 2020, 1:26 PM MST for Mohave County, Arizona. It took effect at Jul 8, 2020, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2020, 1:26 PM MST (20:26 UTC)
- In effect from
- Jul 8, 2020, 10:00 AM MST
- Expired
- Jul 8, 2020, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3167 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
367 WWUS85 KVEF 062026 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 126 PM PDT Mon Jul 6 2020 AZZ102-071100- /O.UPG.KVEF.FW.A.0011.200708T1700Z-200709T0300Z/ /O.NEW.KVEF.FW.W.0018.200708T1700Z-200709T0300Z/ /O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/ Northwest Deserts/Northwest Plateau- 126 PM MST Mon Jul 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST TUESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM MST Wednesday. This replaces the Fire Weather Watch which had been in effect. * WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...5 to 10 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning or other outdoor activities that may result in sparks or flames are not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-NVZ461-463>466-071100- /O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/ Lake Mead NRA/Colorado River-AZ side-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 126 PM PDT Mon Jul 6 2020 /126 PM MST Mon Jul 6 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 461, 463, 464, 465, AND 466... * TIMING...10 AM PDT/MST to 8 PM PDT/MST Tuesday. * WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...5 to 10 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning or other outdoor activities that may result in sparks or flames are not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan weather.gov/lasvegas
6 follow-up statements
615 WWUS85 KVEF 071053 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 353 AM PDT Tue Jul 7 2020 AZZ102-072300- /O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/ /O.CON.KVEF.FW.W.0018.200708T1700Z-200709T0300Z/ Northwest Deserts/Northwest Plateau- 353 AM MST Tue Jul 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... * WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...5 to 10 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning or other outdoor activities that may result in sparks or flames are not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-NVZ461-463>466-072300- /O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/ Lake Mead NRA/Colorado River-AZ side-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 353 AM PDT Tue Jul 7 2020 /353 AM MST Tue Jul 7 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 461, 463, 464, 465, AND 466... * TIMING...10 AM PDT/MST to 8 PM PDT/MST Tuesday. * WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...5 to 10 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning or other outdoor activities that may result in sparks or flames are not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
206 WWUS85 KVEF 071646 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 946 AM PDT Tue Jul 7 2020 AZZ102-080300- /O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/ /O.CON.KVEF.FW.W.0018.200708T1700Z-200709T0300Z/ Northwest Deserts/Northwest Plateau- 946 AM MST Tue Jul 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... * TIMING...Until 8 PM MST today, and 10 AM MST to 8 PM MST Wednesday. * WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...5 to 10 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning or other outdoor activities that may result in sparks or flames are not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-NVZ461-463>466-080300- /O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/ Lake Mead NRA/Colorado River-AZ side-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 946 AM PDT Tue Jul 7 2020 /946 AM MST Tue Jul 7 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 461, 463, 464, 465, AND 466... * TIMING...Until 8 PM PDT/MST today. * WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...5 to 10 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning or other outdoor activities that may result in sparks or flames are not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan weather.gov/lasvegas
864 WWUS85 KVEF 080259 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 759 PM PDT Tue Jul 7 2020 AZZ102-081700- /O.EXP.KVEF.FW.W.0017.000000T0000Z-200708T0300Z/ /O.CON.KVEF.FW.W.0018.200708T1700Z-200709T0300Z/ Northwest Deserts/Northwest Plateau- 759 PM MST Tue Jul 7 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102......RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... * WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...5 to 10 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning or other outdoor activities that may result in sparks or flames are not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-NVZ461-463>466-080400- /O.EXP.KVEF.FW.W.0017.000000T0000Z-200708T0300Z/ Lake Mead NRA/Colorado River-AZ side-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 759 PM PDT Tue Jul 7 2020 /759 PM MST Tue Jul 7 2020/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 461, 463, 464, 465, AND 466... Winds are quickly decreasing below criteria with sunset, so the Red Flag Warning is being allowed to expire. However, poor recovery is expected tonight, so caution is still advised. $$ weather.gov/lasvegas
550 WWUS85 KVEF 081055 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 355 AM PDT Wed Jul 8 2020 AZZ102-082300- /O.CON.KVEF.FW.W.0018.200708T1700Z-200709T0300Z/ Northwest Deserts/Northwest Plateau- 355 AM MST Wed Jul 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... * WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...5 to 10 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning or other outdoor activities that may result in sparks or flames are not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
866 WWUS85 KVEF 081702 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1002 AM PDT Wed Jul 8 2020 AZZ102-090300- /O.CON.KVEF.FW.W.0018.000000T0000Z-200709T0300Z/ Northwest Deserts/Northwest Plateau- 1002 AM MST Wed Jul 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... * WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...5 to 10 percent with poor overnight recovery. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning or other outdoor activities that may result in sparks or flames are not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan weather.gov/lasvegas
199 WWUS85 KVEF 090250 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 750 PM PDT Wed Jul 8 2020 AZZ102-090400- /O.EXP.KVEF.FW.W.0018.000000T0000Z-200709T0300Z/ Northwest Deserts/Northwest Plateau- 750 PM MST Wed Jul 8 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... Winds have already begun decreasing, with gusts below 30 MPH everywhere across the area, so the Red Flag Warning is being allowed to expire on time. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 6, 1:07 PM MST, 19 minutes earlier.
Area forecast discussion, Jul 6, 1:07 PM MST, 19 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 107 PM PDT Mon Jul 6 2020 .SYNOPSIS...Southwest winds will increase over the region Tuesday, bringing increased concerns for wildfire spread, as well as dangerous boating conditions on Lakes Mead and Mohave. Winds could linger into Wednesday in Mohave County. Temperatures will rise Thursday through the weekend, possibly reaching dangerous levels. Thunderstorm chances remain very small through the weekend. && .DISCUSSION...Clear skies areawide early this afternoon with seasonably hot temperatures and very low humidity. The trough seen nearing the West Coast in satellite imagery will continue to progress east, knocking down temperatures a couple of degrees tomorrow and kicking up stronger southwesterly winds. These winds, combined with low humidity and receptive fuels, will lead to increased fire danger. The Red Flag Warning for Lincoln, Clark, and Mohave counties looks good. After coordinating with PSR and FGZ, will upgrade the Watch for Mohave County on Wednesday to a Warning in order to simplify statewide messaging. After the trough moves away, ridging will build in from the southeast, pushing temperatures upward beginning on Thursday. At this time, it appears that Saturday through Monday will see the hottest temperatures. Current Heat Risk grids for those days show widespread Moderate risk, with splotches of High and Extreme risk in the lower elevations, putting us on the fence regarding Excessive Heat Watches. If forecast temperatures trend up a degree or two, widespread Watches may be needed; however, if the forecast trends down a degree or two, no Watches may be needed. Thus, will postpone the decision for another shift (or day), instead of issuing something and having to expand or contract it multiple times leading up to the event. There is an outside chance of moisture seeping into the region next weekend, but confidence is too low to warrant a mention of thunderstorms at this time. && .FIRE WEATHER...Critically dry conditions with poor overnight recoveries and afternoon breezes will continue this week. Winds will peak on Tuesday in southern Nevada and northwest Arizona, resulting in increased fire danger and thus a Red Flag Warning Tuesday afternoon. Gusty southwest winds could linger in northwest Arizona on Wednesday afternoon, and the Fire Weather Watch has been upgraded to a Red Flag Warning. && .AVIATION...For McCarran...Easterly winds will begin to veer to the southeast over the next couple over hours as winds pick up to 8-12 knots gusting 15-20 knots. The southeast winds should hold on through 23z when a shift to the south/southwest is anticipated. This shift could come as late as 01z. This southwest push will be slightly stronger with speeds closer to 15 knots gusting 25 knots through 03z. Southwest gusts are possible after 03z as sustained wind speeds stay up around 10 knots. Stronger south to southwest winds are expected Tuesday with an earlier onset; likely between 14z- 16z. Winds will run around 15-20 knots with gusts up to 30 knots for much of the day. For the rest of southern Nevada, northwest Arizona and southeast California...Breezy, south to southwest winds will hang around this afternoon with speeds between 10-20 knots gusting around 25 knots for many areas. Lighter winds overnight will lead into the breeziest day this week. Direction remains the same with speeds coming up to 15-25 knots gusting up to 35 knots for most areas. Winds should begin to pick up by mid/late Tuesday morning. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Morgan AVIATION...Guillet For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:16 AM MST | Fire Weather Watch | VEF | Mohave | 11 hr |
| Jul 6, 2:24 AM MST | Lake Wind Advisory | VEF | 42 hr |
Nearby
Red Flag Warnings in Arizona, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.